Alert archive / Iowa / River Flood Watches in 2017
River Flood Watch 9, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood watch at Feb 26, 2017, 11:59 AM CST for Louisa County, Muscatine County, Iowa; Mercer County, Rock Island County, Illinois. It took effect at Mar 5, 2017, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2017, 11:59 AM CST (17:59 UTC)
- In effect from
- Mar 5, 2017, 6:00 AM CST
- Expired
- Feb 28, 2017, 11:06 AM CST
- In force
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Louisa County, IA, Muscatine County, IA, Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Muscatine (MUSI4).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood watch went out at Feb 26, 11:49 AM CST, 10 minutes earlier.
Area forecast discussion, Feb 26, 11:49 AM CST, 10 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1149 AM CST Sun Feb 26 2017 ...AVIATION UPDATE... .SYNOPSIS... Issued at 345 AM CST Sun Feb 26 2017 Warm air advection, combined with a couple of upper air disturbances, was producing mid/high level clouds across the area. Temperatures were in the mid to upper 20s, with a south wind 10 to 15 mph. && .SHORT TERM...(Today and Tonight) ISSUED AT 345 AM CST Sun Feb 26 2017 Warmer temperatures but quiet in the short term. Today: Warm air advection will gradually move off to our east allowing for a decrease in the mid/high level clouds. However, an upper level disturbance coming out of KS will keep the clouds lingering for much of the day in our southern counties, while the northern cwa sees more sunshine. While forecast soundings indicate the low levels to be quite dry, there is the possibility of a few sprinkles in the south with the wave moving through this afternoon. However, confidence is low and for now will keep the forecast dry. With a southwest wind, along with an increase in sunshine, temperatures will be warmer than yesterday. Afternoon highs should range from the lower 40s to around 50. Southwest winds will be gusting to 25 to 30 mph later this morning into the afternoon. Tonight: With partly cloudy skies and rather light winds went with the "middle of the road" approach to minimum temperatures. The MAV seemed too cold (what little snow is left will have melted) while the MET seemed too warm (considering light winds). .LONG TERM...(Monday through Saturday) ISSUED AT 345 AM CST Sun Feb 26 2017 An active zonal upper level flow early in the will provide a return to above normal temperatures with precipitation, mostly in the form of rain, likely with a storm system Tuesday and Wednesday. A temporary shift to a more northwesterly flow that follows for late week will cool temperatures closer to early March normals, followed by warmer temperatures into next weekend. The main focus is on Tuesday's system, which spreads rain into the region Monday night. The warm front out ahead of the approaching low is likely to push north of the forecast area Tuesday morning and highs have been increased to range from the lower 50s north to mid 60s in the far south. The best chance for rain is kept across the north and east. Thunderstorms have been added to this warm sector in the afternoon and evening across the southeast where SPC has a marginal risk for day three (Tuesday into Tuesday night) for the area roughly southeast of a line from Walnut IL through Burlington IA to Memphis MO, which will be monitored closely over the next couple days. There are still variations among the operational models with the timing and track of the associated main surface low, which pushes through the area Tuesday night into Wednesday spreading widespread rainfall, which may change to at least a period of snow on the back edge. Forecast confidence remains low with the potential for a wintry mix or snow showers in the cold air advection NW winds as the system exits Wednesday. Cooler temperatures follow for Thursday and Friday with a chance for precipitation in the form rain or snow as clipper-like system pushes through late Thursday into Thursday night. The upper level trough and NW flow pushes east by Saturday with the a resulting low level warm advection pattern returning highs to the 50s and possibly 60s Saturday and Sunday if the warmer ECMWF is correct. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) ISSUED AT 1144 AM CST Sun Feb 26 2017 A weak convergence zone may help support scattered sprinkles later this afternoon and evening near KMLI/KBRL, but the low probability does not warrant inclusion in TAFS. A southwest wind gusting at or above 20 kts will become light this evening. There is potential for fog development overnight with MVFR to low VFR ceilings expected. Currently not concerned about dense fog and did not drop visibilities below MVFR. && .HYDROLOGY... Issued at 345 AM CST Sun Feb 26 2017 Area rivers are on the rise due to recent rainfall and snowmelt. Along the tributaries, flooding is currently forecast for only the Cedar River at Conesville, where the river is expected to crest around one half foot above flood stage on Tuesday and a flood warning remains in effect through Wednesday. More significant rises are likely along the Mississippi River, with long range forecasts showing at least minor flooding possible from New Boston through Burlington as early as March 3. Most other forecast points are on a forecast trajectory to reach or exceed at least action stage during the first week of March. These forecasts will continue to undergo at least minor adjustments with time as the amount of snowmelt and runoff from forecast rain in the next week becomes better known. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Sheets AVIATION...RP Kinney HYDROLOGY...Sheets
Hazardous weather outlook, Feb 26, 4:13 AM CST, 7 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 413 AM CST Sun Feb 26 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-271015- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 413 AM CST Sun Feb 26 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY There is a chance of thunderstorms Tuesday afternoon and Tuesday evening. There is a potential for severe thunderstorms over far northeast Missouri, southeast Iowa and west central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Sheets
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 11:59 AM CST | River Flood Watch | DVN | Louisa | 47 hr |
| Feb 26, 11:59 AM CST | River Flood Watch | DVN | Des Moines, Louisa | 47 hr |
| Feb 26, 11:59 AM CST | River Flood Watch | DVN | Des Moines | 24 hr |
| Feb 26, 11:59 AM CST | River Flood Watch | DVN | Des Moines, Lee | 24 hr |
| Feb 26, 11:59 AM CST | River Flood Watch | DVN | Dubuque, Jackson | 5 days |
| Feb 26, 11:59 AM CST | River Flood Watch | DVN | Muscatine, Scott | 47 hr |
Nearby
River Flood Watches in Iowa, 2017River Flood Watches in Illinois, 2017Every river flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.